Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 12, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Apr 30, 2013, 3:22 PM CDT for 4 counties in Nebraska; 6 counties in Kansas. It took effect at May 1, 2013, 4:38 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2013, 3:22 PM CDT (20:22 UTC)
- In effect from
- May 1, 2013, 4:38 AM CDT
- Expired
- May 1, 2013, 7:39 PM CDT
- In force
- 15 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Franklin County, NE, Furnas County, NE, Harlan County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 71 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157 WWUS73 KGID 302022 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 322 PM CDT TUE APR 30 2013 ...STRONG NORTHEASTERLY WINDS EXPECTED WEDNESDAY... .WINDS WILL SURGE ACROSS PORTIONS NORTH CENTRAL KANSAS WEDNESDAY MORNING BEHIND A SECONDARY PUSH OF COLD AIR. NORTHEASTERLY WINDS OF 25 TO 35 MPH...GUSTING TO 45 MPH...ARE EXPECTED TO DEVELOP AROUND DAYBREAK WEDNESDAY...AND SLOWLY SUBSIDE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. KSZ005>007-017>019-010430- /O.NEW.KGID.WI.Y.0012.130501T1200Z-130502T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 322 PM CDT TUE APR 30 2013 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY. * TIMING...WINDS WILL INCREASE DURING THE EARLY MORNING HOURS AND PEAK AROUND MID AFTERNOON. * WINDS...NORTHEAST WINDS OF 25 TO 35 MPH...GUSTING TO 45 MPH...ARE EXPECTED. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROSSI
5 follow-up statements
808 WWUS73 KGID 010133 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 833 PM CDT TUE APR 30 2013 ...STRONG NORTH WINDS EXPECTED WEDNESDAY... .WINDS WILL SURGE ACROSS PORTIONS NORTH CENTRAL KANSAS WEDNESDAY MORNING BEHIND A SECONDARY PUSH OF COLD AIR. NORTH WINDS OF 25 TO 35 MPH...GUSTING TO 45 MPH...ARE EXPECTED TO DEVELOP AROUND DAYBREAK WEDNESDAY...AND SLOWLY SUBSIDE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. KSZ005>007-017>019-011000- /O.CON.KGID.WI.Y.0012.130501T1200Z-130502T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 833 PM CDT TUE APR 30 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY. * TIMING...WINDS WILL INCREASE EARLY WEDNESDAY MORNING AND PEAK AROUND MID AFTERNOON. * WINDS...NORTH WINDS OF 25 TO 35 MPH...GUSTING TO 45 MPH... ARE EXPECTED. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
905 WWUS73 KGID 010938 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 438 AM CDT WED MAY 1 2013 ...STRONG NORTH WINDS TO PERSIST INTO THIS EVENING... .STRONG NORTH WINDS WILL REMAIN FIRMLY IN PLACE TODAY BEHIND AN UNSEASONABLY STOUT COLD FRONT...WITH SUSTAINED SPEEDS AROUND 30 MPH AND GUSTS TO AROUND 45 MPH COMMON. ALTHOUGH IT WILL REMAIN QUITE BREEZY OVERNIGHT...SPEEDS SHOULD SLIP BELOW ADVISORY LEVELS BY AROUND SUNSET. NEZ082>085-011800- /O.EXB.KGID.WI.Y.0012.130501T0938Z-130502T0100Z/ FURNAS-HARLAN-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD 438 AM CDT WED MAY 1 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...WINDS WILL REMAIN STRONG TODAY INTO EARLY THIS EVENING...BEFORE GRADUALLY EASING BELOW ADVISORY CRITERIA BY AROUND SUNSET. * WINDS...SUSTAINED NORTH WINDS OF 25 TO 35 MPH...GUSTING TO AROUND 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ005>007-017>019-011800- /O.EXT.KGID.WI.Y.0012.130501T0938Z-130502T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 438 AM CDT WED MAY 1 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...WINDS WILL REMAIN STRONG TODAY INTO EARLY THIS EVENING...BEFORE GRADUALLY EASING BELOW ADVISORY CRITERIA BY AROUND SUNSET. * WINDS...SUSTAINED NORTH WINDS OF 25 TO 35 MPH...GUSTING TO AROUND 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PFANNKUCH
732 WWUS73 KGID 011814 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 113 PM CDT WED MAY 1 2013 ...STRONG NORTH WINDS TO PERSIST INTO THIS EVENING... .STRONG NORTH WINDS WILL REMAIN FIRMLY IN PLACE TODAY BEHIND AN UNSEASONABLY STOUT COLD FRONT...WITH SUSTAINED SPEEDS AROUND 30 MPH AND GUSTS TO AROUND 45 MPH COMMON. ALTHOUGH IT WILL REMAIN QUITE BREEZY OVERNIGHT...SPEEDS SHOULD SLIP BELOW ADVISORY LEVELS BY AROUND SUNSET. KSZ005>007-017>019-NEZ082>085-020100- /O.CON.KGID.WI.Y.0012.000000T0000Z-130502T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD 113 PM CDT WED MAY 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...WINDS WILL REMAIN STRONG THIS AFTERNOON INTO EARLY THIS EVENING...BEFORE GRADUALLY EASING BELOW ADVISORY CRITERIA BY AROUND SUNSET. * WINDS...SUSTAINED NORTH WINDS OF 25 TO 35 MPH...GUSTING TO AROUND 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
748 WWUS73 KGID 012114 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 414 PM CDT WED MAY 1 2013 ...STRONG NORTH WINDS TO PERSIST INTO THIS EVENING. FREEZING TEMPERATURES EXPECTED THURSDAY NIGHT... .STRONG NORTH WINDS WILL REMAIN FIRMLY IN PLACE TONIGHT BEHIND AN UNSEASONABLY STOUT COLD FRONT...WITH SUSTAINED SPEEDS AROUND 30 MPH AND OCCASIONAL GUSTS TO AROUND 45 MPH. ALTHOUGH IT WILL REMAIN QUITE BREEZY OVERNIGHT...SPEEDS SHOULD SLIP BELOW ADVISORY LEVELS BY AROUND SUNSET. NEAR-FREEZING TO SUB-FREEZING TEMPERATURES ARE EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING. THESE TEMPERATURES COULD BE HARMFUL TO SENSITIVE VEGETATION. KSZ005>007-017>019-NEZ082>085-020515- /O.NEW.KGID.FZ.A.0001.130503T0600Z-130503T1400Z/ /O.CON.KGID.WI.Y.0012.000000T0000Z-130502T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD 414 PM CDT WED MAY 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...WINDS WILL REMAIN STRONG THROUGH THE EVENING...BEFORE GRADUALLY EASING BELOW ADVISORY CRITERIA BY AROUND SUNSET. * WINDS...SUSTAINED NORTH WINDS OF 25 TO 35 MPH...GUSTING TO AROUND 45 MPH. * TEMPERATURES...THURSDAY NIGHT LOWS WILL RANGE BETWEEN 26 AND 30 DEGREES. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. AS A RESULT OF THE COLD TEMPERATURES FORECAST...SENSITIVE VEGETATION MAY BE HARMED THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ039>041-046>049-060>064-072>077-086-087-020515- /O.NEW.KGID.FZ.A.0001.130503T0600Z-130503T1400Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA...SUPERIOR...NELSON...HEBRON 414 PM CDT WED MAY 1 2013 ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. * TEMPERATURES...LOWS WILL RANGE BETWEEN 26 AND 30 DEGREES. * IMPACTS...SENSITIVE VEGETATION MAY BE HARMED AS A RESULT OF THESE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GUERRERO
719 WWUS73 KGID 020039 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 739 PM CDT WED MAY 1 2013 KSZ005>007-017>019-NEZ082>085-020845- /O.CAN.KGID.WI.Y.0012.000000T0000Z-130502T0100Z/ /O.CON.KGID.FZ.A.0001.130503T0600Z-130503T1400Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD 739 PM CDT WED MAY 1 2013 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. WINDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. NORTH WINDS WILL AVERAGE 20 TO 25 MPH THROUGH THE NIGHT. A FREEZE WATCH REMAINS IN EFFECT FOR THURSDAY NIGHT AND EARLY FRIDAY MORNING. * TEMPERATURES...THURSDAY NIGHT LOWS WILL RANGE BETWEEN 26 AND 30 DEGREES. * IMPACTS...THE COLD TEMPERATURES COULD HARM SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ039>041-046>049-060>064-072>077-086-087-020845- /O.CON.KGID.FZ.A.0001.130503T0600Z-130503T1400Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA...SUPERIOR...NELSON...HEBRON 739 PM CDT WED MAY 1 2013 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. * TEMPERATURES...LOWS WILL RANGE BETWEEN 26 AND 30 DEGREES. * IMPACTS...SENSITIVE VEGETATION MAY BE HARMED AS A RESULT OF THESE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 30, 1:14 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 30, 1:14 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 114 PM CDT TUE APR 30 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 545 AM CDT TUE APR 30 2013 CLEARLY THE MAIN CONCERN DURING THE NEXT 24 HOURS IS THE RISK FOR POTENTIALLY SEVERAL STRONG TO SEVERE STORMS MAINLY BETWEEN 7 PM AND 3 AM TONIGHT...AND MAINLY WITHIN THE SOUTHEAST 1/2 OF THE CWA. OTHERWISE...TODAY MARKS THE TRANSITION DAY BETWEEN THE 80+ DEGREE WARMTH OF THE PAST FEW DAYS...AND THE UNWELCOME RETURN TO A WINTRY FEEL TOMORROW. 09Z OBJECTIVE SURFACE ANALYSIS IS HIGHLIGHTED BY THE MUCH- ADVERTISED COLD FRONT...THAT PER AUTOMATED OBS AND RADAR IMAGERY IS ALREADY WELL THROUGH AT LEAST THE NORTHWEST 1/3 OF THE CWA...AND CONTINUES STEADILY PASSING SOUTHEAST. BEHIND THE FRONT ARE NORTH-NORTHWEST WINDS WITH SUSTAINED SPEEDS GENERALLY 10-20 MPH WITH HIGHER GUSTS. THIS FRONT IS CONNECTED ACROSS THE REGION BY TWO PRIMARY SURFACE LOW CENTERS...A 991 MILLIBAR NEAR THE SD/ND/MN BORDER...AND A 996MB ONE ALONG THE KS/CO BORDER. AHEAD OF THE FRONT...STEADY SOUTH-SOUTHWEST BREEZES 10-20 MPH HAVE BEEN THE NORM THROUGH THE NIGHT...PROMOTING VERY MILD READINGS MAINLY IN THE 60S. ALTHOUGH TEMPS ARE FALLING OFF SOMEWHAT BEHIND THE BOUNDARY...A GOOD CHUNK OF THE CWA SHOULD MAKE IT THROUGH 8AM WITHOUT DROPPING BELOW THE 55-60 RANGE. ALOFT...WATER VAPOR IMAGERY AND SHORT TERM MODEL DATA HIGHLIGHT A LARGE SCALE TROUGH AND ASSOCIATED UPPER JET STREAK CENTERED OVER THE NORTHERN PLAINS/ROCKIES...WITH SEVERAL EMBEDDED SHORTWAVE TROUGHS...THE MOST VIGOROUS OF WHICH IS SWINGING ALONG THE SD/CANADA BORDER. FOR THE 7AM-7PM DAYTIME PERIOD...THE VAST MAJORITY...IF NOT THE ENTIRE CWA SHOULD REMAIN THUNDERSTORM/RAIN FREE...AND ONLY HAVE A SLIGHT CHANCE OF STORMS AFTER 5 PM IN FAR SOUTHEAST ZONES MAINLY SOUTHEAST OF A HEBRON-PLAINVILLE LINE. ALOFT...BROAD WEST- SOUTHWEST FLOW WILL PERSIST OVER THE CENTRAL PLAINS...AS THE VIGOROUS VORT MAX OVER SD SWINGS NORTHEAST INTO CANADA...WHILE ADDITIONAL PIECES OF ENERGY SLIDE SOUTHEAST OUT OF THE NORTHWEST CONUS TOWARD THE CENTRAL ROCKIES...HELPING TO SLOWLY DEEPEN THE DEVELOPING POSITIVELY TILTED LARGE SCALE TROUGH. AT THE SURFACE...THE COLD FRONT WILL CONTINUE MAKING STEADY PROGRESS SOUTHWARD ACROSS THE CWA TODAY...ALTHOUGH IT WILL SLOW AND ESSENTIALLY STALL OUT AS IT REACHES FAR SOUTHEAST COUNTIES...AS IT IS COUNTER-ACTED BY A STRENGTHENING WARM FRONT/INVERTED TROUGH AXIS EXTENDING NORTHEAST FROM A DEEPENING SURFACE LOW NEAR THE CO/OK/KS/TX BORDER AREA. FOR THE MAJORITY OF THE CWA THAT GETS BEHIND THE COLD FRONT TODAY...BREEZES WILL AVERAGE AT LEAST 15-20 MPH WITH HIGHER GUSTS...AS THE WIND DIRECTION GRADUALLY SHIFTS FROM NORTHERLY TO NORTHEASTERLY. TEMPERATURE-WISE...DESPITE PASSING HIGH CLOUDS...ITS NOW LOOKING LIKE THERE WILL BE ENOUGH SUNSHINE...AND ALSO WEAK ENOUGH COLD AIR ADVECTION TO ALLOW TEMPS TO CLIMB HIGHER THAN PREVIOUSLY FORECAST...AND BASED ON A BLEND OF VARIOUS MODELS/GUIDANCE HAVE RAISED HIGHS ROUGHLY 5 DEGREES ALL AREAS...NOW AIMING FOR MID 60S NORTHWEST...NEAR 70 CENTRAL...AND LOW 80S FAR SOUTHEAST. IF THE RAP MODEL IS ONTO SOMETHING...IT MAY BE EVEN WARMER YET...BUT HAVE LARGELY DISCOUNTED IT FOR NOW. AS FOR PRE-7PM STORM CHANCES...THEY ARE LOOKING FAIRLY SLIM DESPITE THE LATEST NAM BUILDING 1000+ J/KG OF 0-1MLCAPE IN FAR SOUTHEAST ZONES LATE THIS AFTERNOON. FORECAST SOUNDINGS SHOW A PRETTY FORMIDABLE CAP TO SURFACE-BASED CONVECTION OWING TO WARM 700MB TEMPS IN AN ELEVATED MIXED LAYER. PER REFLECTIVITY FORECAST FROM THE 00Z 4KM WRF-NMM AND ALSO THE 09Z RAP...THAYER AND MITCHELL COUNTIES WOULD BEAR THE MOST WATCHING FOR POSSIBLE STORM DEVELOPMENT...WHICH COULD BECOME SEVERE QUICKLY SHOULD IT FORM. ALTHOUGH A BRIEF NEAR-SURFACE BASED SUPERCELL CANNOT BE RULED OUT...IT WOULD LIKELY TAKE ON A SOMEWHAT LINEAR TENDENCY PRETTY QUICKLY WITH FLOW ALOFT PARALLEL TO THE LOW LEVEL FRONTAL ZONE. TURNING TO THE 7PM-7AM TONIGHT PERIOD...CONFIDENCE IS CONSIDERABLY HIGHER IN WIDESPREAD SHOWER/THUNDERSTORM DEVELOPMENT...ESPECIALLY AFTER SUNSET...AND POPS HAVE BEEN BUMPED UP INTO THE 80-90 PERCENT RANGE FOR MUCH OF THE NIGHT. ALOFT...SHORTWAVE ENERGY WILL TRANSLATE INTO THE PLAINS FROM THE WEST AS THE PARENT LONGWAVE TROUGH SETS UP ALONG AN AXIS FROM ND TO THE CENTRAL ROCKIES BY SUNRISE WEDNESDAY MORNING. WITHIN THE ENTRANCE REGION OF A DAKOTAS UPPER JET STREAK...LOW-MID LEVEL SOUTHERLY WINDS SPEEDS/RESULTANT MOISTURE CONVERGENCE WILL RAMP UP MARKEDLY AROUND/AFTER SUNSET INTO THE FRONTAL ZONE...WITH MOISTURE TRANSPORT SURGING INTO THE CWA EVIDENT AT BOTH 850 AND 700MB. VARIOUS MODEL QPF/REFLECTIVITY PROGS SUCH AS FROM THE NAM AND 4KM WRF-NMM AGREE ON THE SCENARIO OF A RAPID INCREASE IN THUNDERSTORM DEVELOPMENT THIS EVENING ACROSS MOST IF NOT ALL OF THE CWA...BUT ESPECIALLY THE SOUTHEAST 1/2. THIS SHOULD BE A FAIRLY CLASSIC SETUP FOR AT LEAST MARGINALLY SEVERE HAIL AROUND QUARTER SIZE OR SLIGHTLY LARGER...WITH A CONSENSUS OF THE LATEST NAM/GFS SUGGESTING AT LEAST 500-1500 J/KG OF MUCAPE IN THE 850-700MB LAYER THROUGH 06Z...IN THE PRESENCE OF DEEP LAYER 0-6KM SHEAR OF GENERALLY 40-60 KT. THIS COULD YIELD AT LEAST A HANDFUL OF ELEVATED SUPERCELL STRUCTURES TRAINING WITHIN THE SAME GENERAL CORRIDOR...NOT ALL THAT UNLIKE THE EVENT IN EARLY APRIL THAT AFFECTED MUCH OF THE NEB CWA. ALTHOUGH A STRONG STORM IS POSSIBLE ALMOST ANYWHERE...THE GREATEST THREAT FOR LARGE HAIL AND POSSIBLY SEVERE WIND GUSTS SHOULD RESIDE GENERALLY SOUTH OF AN ELWOOD-OSCEOLA LINE INCLUDING KS COUNTIES. GRADUALLY DECREASING INSTABILITY SHOULD RESULT IN A DECREASING SEVERE THREAT BY AROUND 3 AM OR SO...BUT NOT NECESSARILY SO. SOME PLACES COULD ALSO PICK UP HEALTHY RAINFALL AMOUNTS OF 1-2+ INCHES...BUT NOT FORESEEING MUCH OF AN ORGANIZED FLOODING THREAT GIVEN THE RECENT WARM...DRY STRETCH. ALL OF THIS WILL BE TAKING PLACE IN THE PRESENCE OF STEADY LOW LEVEL COLD AIR ADVECTION...MARKED BY NORTH-NORTHEAST WINDS OF AT LEAST 20 MPH AND POSSIBLY CLOSER TO SUSTAINED 30 MPH AT TIMES EVEN OUTSIDE STORM ACTIVITY. BY SUNRISE WEDNESDAY MORNING...HAVE LOW TEMPS AIMED FROM THE MID 30S IN NORTHWEST COUNTIES...TO LOW-MID 40S SOUTHEAST. ITS NOT COMPLETELY OUT OF THE QUESTION THAT SOME SNOW COULD START MIXING IN WITH RAIN BETWEEN 09Z-12Z...IN FAR NORTHWEST ZONES...BUT WOULD EXPECT LITTLE IF ANY ACCUMULATION BEFORE SUNRISE...AND EVEN THEN ONLY IN THE VALLEY/WESTERN DAWSON COUNTY AREA. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 545 AM CDT TUE APR 30 2013 BIGGEST CHALLENGE WILL BE DETERMINING TIMING OF CHANGEOVER TO SNOW WEDNESDAY AND DETERMINING SNOW AMOUNTS THROUGH WEDNESDAY NIGHT. WE KICK OFF WEDNESDAY WITH A HIGHLY AMPLIFIED UPPER LEVEL TROUGH OVER THE INTERMOUNTAIN WEST THAT WILL CONTINUE TO AMPLIFY AND HEAD TOWARD THE CENTRAL PLAINS. PLENTY OF COLD AIR ADVECTION WILL BE UNDERWAY...BUT ELEVATED CONVECTION COULD STILL BE OCCURRING DURING THE EARLY MORNING ON WEDNESDAY IN OUR SOUTHEAST. PROBABLY NOT ENOUGH INSTABILITY FOR SEVERE WEATHER ANYMORE. ALSO...TEMPERATURES WILL NOT GO ANYWHERE ON WEDNESDAY WITH THE STRONG COLD AIR ADVECTION...SO TEMPERATURES WILL BE STEADY OR FALLING DURING THE DAY WITH MIX OF SNOW/SNOW WORKING IN TO THE SOUTHEAST DURING THE DAY. WIND WILL BE QUITE PERSISTENT FROM THE NORTH...ESPECIALLY TO THE SOUTH WITH STRONG HEIGHT RISES. WE COULD BE PUSHING WIND ADVISORY OVER NORTH CENTRAL KANSAS. LOOKS A LITTLE TRICKY FOR TIMING OF SWITCHING OVER TO SNOW...AND TOWARD A MIDDLE OF THE ROAD APPROACH AMONG MODEL SOLUTIONS...CONSIDERING TIMING AND QPF AMOUNTS. WE COULD PICK UP ONE TO THREE INCHES...BUT MOST OF THIS WOULD BE ON GRASSY SURFACES...CONSIDERING THAT THIS WILL BE IN THE MONTH OF MAY. ALSO...THE NAM INDICATES A POSSIBLE LOSS OF SATURATION IN THE DENDRITIC GROWTH ZONE LATE AFTERNOON AND EVENING WEDNESDAY...WHICH COULD GIVE US SOME DRIZZLE/FREEZING DRIZZLE FOR A SHORT PERIOD. ALSO...SLEET MIGHT NOT BE OUT OF THE QUESTION ACCORDING TO SOME MODEL SUGGESTIONS...BUT I WILL LEAVE BOTH OUT FOR NOW...AS IT DOES NOT LOOK THAT LIKELY FOR MUCH SLEET WITH SUCH STRONG COLD AIR ADVECTION AND THE LACK OF SATURATION IN THE DENDRITIC GROWTH ZONE IS VERY DICEY. WE COULD STILL HAVE SOME LEFTOVER SNOW IN THE SOUTH/EAST ON THURSDAY MORNING AS THE TROUGH AXIS WILL NOT PASS TO THE EAST OF THE CWA UNTIL AT LEAST AFTERNOON. MODELS THEN CLOSE OFF A LOW WITHIN THE TROUGH BY THURSDAY NIGHT AND TO BE HONEST...IT IS A FREE FOR ALL FRIDAY THROUGH THE REST OF THE LONG TERM FORECAST AS THERE IS ABSOLUTELY NO AGREEMENT AMONG MODELS OF WHAT HAPPENS WITH THE UPPER LOW. ENSEMBLES ARE OUT OF PHASE AS WELL. STAYING WITH CONTINUITY HERE...BUT CONFIDENCE IS NOT HIGH WITH THE LATEST FORECASTS FROM MODELS. WE CAN ONLY HOPE FOR SOME SORT OF AGREEMENT DEVELOPING IN THE NEAR FUTURE. THERE IS GREAT POTENTIAL FOR BIG BUSTS FOR TEMPERATURE FORECASTS...ESPECIALLY HIGH TEMPERATURES...AND WE COULD VERY WELL END UP MUCH COOLER THAN CURRENTLY ADVERTISED. && .AVIATION...(FOR THE 18Z KGRI TAF THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1230 PM CDT TUE APR 30 2013 DETERIORATING CONDITIONS ARE EXPECTED AT KGRI THROUGH THE NEXT 24 HOURS AS CEILINGS LOWER AND VISIBILITIES ARE REDUCED DUE TO DEVELOPMENT OF SHOWERS AND THUNDERSTORMS NEAR A COLD FRONTAL BOUNDARY THAT IS DRAPED ACROSS THE FORECAST AREA. INITIALLY...EXPECT SOME THUNDERSTORMS TO DEVELOP IN THE VICINITY OF KGRI...LIKELY AFTER 01/03Z...AS A SECONDARY FRONTAL BOUNDARY APPROACHES THE TERMINAL. MODEL CONSENSUS IS FAIRLY GOOD WITH MORE WIDESPREAD THUNDERSTORM ACTIVITY AFTER 01/06Z...WITH SUFFICIENT INSTABILITY LINGERING FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH ABOUT 01/12Z. BEHIND THE SECONDARY COLD FRONT...EXPECT LIGHT RAIN...POSSIBLY MIXED WITH SNOW LATER IN THE DAY...TO DEVELOP AFT 01/12Z...WITH SOME AREAS OF REDUCED VISIBILITIES POSSIBLE ALONG WITH VERY GUSTY NORTHERLY WINDS BEHIND THE FRONT. AT THIS TIME...EXPECT GUSTS TO REACH 35KTS...OR POTENTIALLY HIGHER BEHIND THE FRONT WEDNESDAY AFTERNOON...AS STRONG PRESSURE RISES ARE REALIZED. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...PFANNKUCH LONG TERM...HEINLEIN AVIATION...SAR
Hazardous weather outlook, Apr 30, 5:12 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 512 AM CDT TUE APR 30 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011015- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 512 AM CDT TUE APR 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. LATE THIS AFTERNOON BETWEEN 5 AND 7 PM...THERE IS A SMALL CHANCE FOR THUNDERSTORM DEVELOPMENT IN FAR SOUTHEAST AREAS...GENERALLY SOUTHEAST OF A LINE FROM HEBRON NEBRASKA TO PLAINVILLE KANSAS. AFTER 7 PM...AND ESPECIALLY AFTER NIGHTFALL...THUNDERSTORM CHANCES WILL GREATLY INCREASE AND EXPAND ACROSS THE ENTIRE OUTLOOK AREA. SOME STORMS LATE THIS AFTERNOON INTO THIS EVENING HAVE THE POTENTIAL TO BECOME SEVERE...ESPECIALLY SOUTH OF A LINE FROM ELWOOD...TO GRAND ISLAND...TO OSCEOLA NEBRASKA...INCLUDING NORTH CENTRAL KANSAS. HAIL TO AROUND THE SIZE OF QUARTERS AND WIND GUSTS TO AROUND 60 MPH WOULD BE THE PRIMARY HAZARDS. ALTHOUGH STRONG STORMS WITH SMALL HAIL COULD CONTINUE THROUGH THE NIGHT...THE GREATEST THREAT FOR SEVERE WEATHER SHOULD SUBSIDE BY AROUND 3 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS EARLY WEDNESDAY MORNING SOUTHEAST OF A LINE FROM OSBORNE KANSAS TO SUPERIOR NEBRASKA TO YORK NEBRASKA. ANY THUNDERSTORMS EARLY WEDNESDAY ARE NOT EXPECTED TO BE SEVERE. ONE TO TWO INCHES OF SNOW ACCUMULATION ARE POSSIBLE MAINLY WEDNESDAY NIGHT...MOSTLY ON GRASSY SURFACES. LOCALLY HIGHER AMOUNTS CLOSER TO THREE INCHES ARE POSSIBLE TOWARD FAR SOUTHEASTERN AREAS NEAR BELOIT AND MANKATO KANSAS AND ALSO NEAR HEBRON NEBRASKA. ON BOTH WEDNESDAY NIGHT AND THURSDAY NIGHT...NEAR-FREEZING TO SUB-FREEZING TEMPERATURES IN THE LOWER 30S ARE FORECAST IN MOST AREAS...WITH MID 30S FORECAST FRIDAY NIGHT. FROST FORMATION IS POSSIBLE DURING THIS TIME FRAME AS WELL...AND APPEARS TO BE MOST FAVORED THURSDAY NIGHT. NOW THAT THE GROWING SEASON IS GETTING UNDERWAY...THESE COLD TEMPERATURES COULD HARM SENSITIVE OUTDOOR VEGETATION. THUNDERSTORMS ARE POSSIBLE MONDAY...MAINLY SOUTH OF INTERSTATE 80. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON IN FAR SOUTHEAST COUNTIES...IT WILL BECOME MORE LIKELY THIS EVENING AND TONIGHT...ESPECIALLY SOUTH OF A LINE FROM ELWOOD TO OSCEOLA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH/HEINLEIN
Nearby
Wind Advisories in Kansas, 2013Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.